Alert archive / Washington / River Flood Warnings in 2014
River Flood Warning 4, NWS Seattle, WA
NWS Seattle, WA issued this river flood warning at Feb 12, 2014, 5:13 AM PST for Mason County, Washington. It took effect at Feb 12, 2014, 7:00 AM PST. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2014, 5:13 AM PST (13:13 UTC)
- In effect from
- Feb 12, 2014, 7:00 AM PST
- Expired
- Feb 13, 2014, 1:00 AM PST
- In force
- 18 hr
- Issued by
- NWS Seattle, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Mason County, WA
The radar
The Langley Hill radar (KLGX), 72 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Skokomish River near Potlatch (SRPW1). The gauge peaked at 16.64 ft at Feb 12, 2014, 10:00 AM PST.
- Action stage
- 15 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 12061500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
687
WGUS46 KSEW 121313
FLWSEW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SEATTLE WA
513 AM PST WED FEB 12 2014
...THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 1
HEAVY RAIN OVER THE OLYMPIC MOUNTAINS WILL DRIVE THE SKOKOMISH RIVER
ABOVE FLOOD STAGE THIS MORNING. MINOR FLOODING WILL CONTINUE TODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS. THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-122213-
/O.NEW.KSEW.FL.W.0004.140212T1500Z-140213T0900Z/
/SRPW1.1.ER.140212T1500Z.140212T1800Z.140213T0000Z.NO/
513 AM PST WED FEB 12 2014
THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A
* FLOOD WARNING FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* UNTIL LATE TONIGHT.
* AT 5:00 AM WEDNESDAY THE STAGE WAS 15.5 FEET.
* FLOOD STAGE IS 16.5 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AROUND 7 AM
WEDNESDAY AND CREST NEAR 16.7 FEET AROUND 10 AM WEDNESDAY. THE
RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$1 follow-up statement
557
WGUS86 KSEW 122255
FLSSEW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
255 PM PST WED FEB 12 2014
...THE FLOOD WARNING HAS ENDED FOR THE FOLLOWING RIVERS IN
WASHINGTON...
SKOKOMISH RIVER NEAR POTLATCH AFFECTING MASON COUNTY.
.FLOOD BULLETIN NO. 2
OLYMPIC PENINSULA REGION
UP TO 4 1/2 INCHES OF RAIN FELL OVER THE OLYMPICS RESULTING IN THE
SKOKOMISH RIVER EXCEEDING FLOOD STAGE THIS MORNING. THE RAIN HAS
ENDED AND THE RIVER HAS FALLEN BELOW FLOOD STAGE AGAIN ENDING THE
CURRENT FLOOD THREAT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS...VANS...OR TRUCKS THROUGH FLOODED AREAS...THIS IS
THE CAUSE OF MOST FLOOD RELATED DEATHS IN WASHINGTON. BE ALERT FOR
RAPID CHANGES AND MONITOR DEVELOPMENTS BY LISTENING TO NOAA WEATHER
RADIO OR OTHER LOCAL MEDIA.
&&
WAC045-122325-
/O.CAN.KSEW.FL.W.0004.000000T0000Z-140213T0900Z/
/SRPW1.1.ER.140212T1657Z.140212T1800Z.140212T2040Z.NO/
255 PM PST WED FEB 12 2014
THE FLOOD WARNING HAS ENDED FOR
THE SKOKOMISH RIVER NEAR POTLATCH
* AT 2:30 PM WEDNESDAY THE STAGE WAS 16.3 FEET.
* FLOOD STAGE IS 16.5 FEET.
* FELL BELOW FLOOD STAGE EARLY THIS AFTERNOON.
* FORECAST...THE RIVER FELL BELOW FLOOD STAGE 12:40 PM WEDNESDAY
EARLY THIS AFTERNOON AND WILL CONTINUE TO FALL.
* IMPACT...AT 16.5 FEET...THE SKOKOMISH RIVER WILL CAUSE WIDESPREAD
FLOODING OF PASTURE LANDS...WITH WATER FLOWING QUICKLY OVER WEST
BOURGAULT ROAD AND SKOKOMISH VALLEY ROAD.
&&
LAT...LON 4744 12326 4733 12321 4736 12317 4733 12308 4721 12321
4738 12340
$$
WEATHER.GOV/SEATTLE
JBBWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this river flood warning went out at Feb 12, 3:00 AM PST, 2 hours 13 minutes earlier.
Area forecast discussion, Feb 12, 3:00 AM PST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 AM PST WED FEB 12 2014
.SYNOPSIS...WESTERN WASHINGTON WILL BE BETWEEN WEATHER SYSTEMS TODAY
FOR SCATTERED SHOWERS AND EASING WINDS. THE NEXT SYSTEM WILL BRING
MORE RAIN...MOUNTAIN SNOW...AND BREEZY TO WINDY CONDITIONS TONIGHT
AND THURSDAY. THEN ANOTHER STRONG FRONTAL SYSTEM WILL MOVE THROUGH
THURSDAY NIGHT AND FRIDAY. THE STORMY PATTERN WILL CONTINUE THIS
WEEKEND AND EARLY NEXT WEEK.
&&
.SHORT TERM...A VIGOROUS PACIFIC FRONTAL SYSTEM IS MOVING THROUGH
WESTERN WASHINGTON EARLY THIS MORNING. THE FRONT MADE LANDFALL ON
THE NORTH WASHINGTON COAST JUST BEFORE 2 AM...AND THE FRONT EXTENDS
SOUTH-SOUTHWEST INTO THE COASTAL WATERS.
STORM TOTAL RAINFALL SO FAR AMOUNTS TO 1 TO 2 INCHES ALONG THE
COAST...WITH UP TO 1.5 INCHES IN THE INTERIOR LOWLANDS. MOUNT BAKER
HAD RECEIVED 13 INCHES OF SNOW OVERNIGHT AS OF 2 AM...AND A WINTER
STORM WARNING REMAINS IN EFFECT THERE TILL NOON. SNOWFALL IN THE
CENTRAL CASCADES AS OF 2 AM RANGED FROM 4 TO 9 INCHES. THE SNOW
LEVEL IS RISING AND THE PASSES MIGHT NOT GET TOO MUCH ADDITIONAL
SNOW THIS MORNING...BUT SOME FREEZING RAIN IS BEING REPORTED AT
SNOQUALMIE PASS.
THE STORM HAS PRODUCED LOCALLY HIGH WIND IN THREE ZONES -- THE NORTH
COAST...WESTERN WHATCOM COUNTY...AND THE ADMIRALTY INLET AREA.
LOCALLY HIGH WIND IS STILL POSSIBLE ALONG THE COAST AND IN THE NORTH
INTERIOR IN THE VERY SHORT TERM AS THE FRONT MOVES THROUGH...SO THE
HIGH WIND WARNING WILL REMAIN IN EFFECT THROUGH 4 AM. ELSEWHERE
WINDS ARE MAINLY 15 TO 30 MPH SUSTAINED WITH GUSTS TO 35 TO 45 MPH.
THE FRONT WILL MOVE QUICKLY ACROSS WESTERN WASHINGTON DURING THE
NEXT FEW HOURS...AND PRECIPITATION WILL TAPER OFF. BREEZY TO WINDY
CONDITIONS WILL CONTINUE THIS MORNING...THEN EASE THIS AFTERNOON.
THE NEXT SYSTEM -- CURRENTLY NEARING 140W -- WILL MOVE THROUGH
WESTERN WASHINGTON TONIGHT AND THURSDAY MORNING. IT IS COMPARATIVELY
WEAKER BUT IT WILL BRING MORE WINDY CONDITIONS...LOWLAND RAIN...AND
MOUNTAIN SNOW. WINDS SHOULD REMAIN BELOW HIGH WIND CRITERIA...BUT
SOME ZONES LIKE WESTERN WHATCOM COUNTY AND THE SAN JUANS COULD BE IN
THE WIND ADVISORY RANGE. THE SNOW LEVEL WILL BE 3000 TO 4000 FT AND
THE CASCADES SHOULD RECEIVE SNOW ADVISORY SNOWFALL OF 6 TO 16
INCHES...WITH THE HEAVIEST SNOWFALL AGAIN AT MOUNT BAKER. RAINFALL
OVER THE LOWLANDS WILL BE MUCH LESS...WITH MOST PLACES GETTING LESS
THAN 0.25 INCH.
THEN ANOTHER STRONGER FRONTAL SYSTEM WILL MOVE THROUGH WESTERN
WASHINGTON THURSDAY NIGHT AND FRIDAY. IT WILL BE FAIRLY SIMILAR TO
THE CURRENT SYSTEM...WITH THE POTENTIAL TO BRING ANOTHER ROUND OF
MARGINALLY HIGH WIND TO THE COAST AND NORTH INTERIOR. THE SNOW LEVEL
WILL BE MAINLY IN THE 3000 TO 4000 FT RANGE...WITH 1 TO 2 INCHES OF
WATER EQUIVALENT PRECIPITATION IN THE MOUNTAINS -- OR ROUGHLY 10 TO
20 INCHES OF SNOW ABOVE THE SNOW LEVEL. RAINFALL IN THE LOWLANDS
WILL MAINLY BE IN THE 0.5 TO 1.5 INCH RANGE. MCDONNAL
.LONG TERM...THE PROGRESSIVE STORMY PATTERN WILL CONTINUE...AND THE
MODELS ARE IN FAIRLY GOOD AGREEMENT WITH RESPECT TO TIMING ETC. THE
MOST LIKELY TIMING IS ANOTHER STRONG FRONT MOVING THROUGH SATURDAY
AND SATURDAY NIGHT...FOLLOWED BY ANOTHER SUNDAY NIGHT AND MONDAY.
ANOTHER SYSTEM ASSOCIATED WITH A COOL UPPER TROUGH WILL LIKELY REACH
THE PACIFIC NORTHWEST AROUND TUESDAY. MCDONNAL
&&
.HYDROLOGY...AT 3 AM THE SKOKOMISH NEAR POTLATCH WAS AT 14.7 FT AND
RISING. FLOOD STAGE IS 16.5 FT. UP TO 3.5 INCHES OF RAIN HAS FALLEN
IN THE BASIN...BUT RAIN IS DECREASING NOW BEHIND THE FRONT THAT
MOVED THROUGH EARLY THIS MORNING.
THE SKOKOMISH COULD REACH FLOOD STAGE THIS MORNING WITH MINOR
FLOODING. FOR NOW WE WILL STAY WITH THE FLOOD WATCH THAT IS ALREADY
IN EFFECT...BUT A WARNING COULD BE ISSUED AT SHORT NOTICE DURING THE
NEXT SEVERAL HOURS.
EVEN IF THE RAIN THAT HAS ALREADY FALLEN DOES NOT CAUSE IT TO
FLOOD...THERE IS A FARLY GOOD CHANCE THAT IT WILL FLOOD LATER THIS
WEEK OR OVER THE WEEKEND AS A SUCCESSION OF FRONTS BRING MORE RAIN.
RIVER FLOODING IS NOT EXPECTED ELSEWHERE OVER THE NEXT 7 DAYS.
HOWEVER THE WET WEATHER PATTERN WILL PRODUCE SHARP RISES ON RIVERS
THROUGHOUT WESTERN WASHINGTON. MCDONNAL
&&
.AVIATION...STRONG WESTERLY FLOW ALOFT WILL CONTINUE INTO THE
WEEKEND RESULTING IN A VERY ACTIVE WEATHER PATTERN OVER THE REGION.
THIS MORNING THE SURFACE FLOW WILL BECOME STRONGLY ONSHORE. AIR MASS
IS MOIST AND STABLE.
CEILINGS RANGE FROM VFR TO IFR BUT ARE MOSTLY MVFR. TREND WILL BE
TOWARD VFR AS A SHORT WAVE SURFACE RIDGE BUILDS TODAY...WITH MVFR
CEILINGS IN SCATTERED SHOWERS. GUSTY SOUTHWEST WINDS WILL CONTINUE
OVER THE SEATTLE METRO AREA THIS MORNING THEN TAPER IN THE AFTERNOON.
KSEA...DISCUSSION ABOVE APPLIES. SOUTHWEST WIND 15G30 THIS MORNING
TAPERING IN THE AFTERNOON. CHB
&&
.MARINE...SOUTHERLY GALES WILL BE WINDING DOWN IN THE NEXT FEW HOURS
AS ONSHORE FLOW BEGINS. THIS WILL BE STRONG ENOUGH TO BRING WESTERLY
GALES TO THE STRAIT AND SOUTHWESTERLY GALES TO THE INLAND WATERS.
ANOTHER IMPULSE IN THE WESTERLY FLOW WILL MOVE THROUGH THE AREA LATE
TONIGHT. SMALL CRAFT ADVISORY WINDS ARE LIKELY OVER MOST WATERS WITH
GALES POSSIBLE IN A FEW COASTAL ZONES. THE FLOW MAY BE STRONG ENOUGH
FOR GALES IN THE STRAIT THURSDAY BUT HAVE KEPT THE FORECAST 20-30 KT
FOR NOW.
ANOTHER STRONG SYSTEM ARRIVES THURSDAY NIGHT AND FRIDAY MORNING.
THIS ONE SEEMS STRONG ENOUGH FOR GALES OVER MOST WATERS AND HAVE
POSTED A GALE WATCH.
AFTER A BRIEF SURFACE RIDGE ON FRIDAY TWO ADDITIONAL FRONTAL SYSTEMS
ARRIVE SATURDAY AND SUNDAY. CHB
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...FLOOD WATCH SKOKOMISH RIVER THROUGH TONIGHT.
WINTER STORM WARNING NORTHERN CASCADES THIS MORNING.
WINTER WEATHER ADVISORY CENTRAL CASCADES THIS MORNING.
WINTER WEATHER ADVISORY TONIGHT AND THURSDAY FOR THE NORTHERN
AND CENTRAL CASCADES.
PZ...GALE WARNING STRAIT AND INLAND WATERS.
GALE WATCH MOST WATERS THURSDAY NIGHT AND FRIDAY.
SMALL CRAFT ADVISORY COAST.
SMALL CRAFT ADVISORY FOR ROUGH GRAYS HARBOR BAR.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTMLThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 2:45 AM PST | Gale Watch | SEW | 24 hr | |
| Feb 12, 2:45 AM PST | Small Craft Advisory | SEW | 55 hr | |
| Feb 12, 3:54 AM PST | Winter Weather Advisory | SEW | 35 hr | |
| Feb 12, 2:57 PM PST | Gale Warning | SEW | 18 hr | |
| Feb 12, 2:57 PM PST | Small Craft Advisory | SEW | 22 hr |
Nearby
River Flood Warnings in Washington, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.